MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HOUSTON CONSTELLATION SURGICAL PROCEDURE PACK; GENERAL SURGERY TRAY (KIT)

ALCON RESEARCH, LLC - HOUSTON CONSTELLATION SURGICAL PROCEDURE PACK; GENERAL SURGERY TRAY (KIT)
Catalog Number 8065751617
Medical Device Problem Codes Break (1069); Failure to Cut (2587)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 09/29/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
An ophthalmic surgeon reported that cutter was not working well (cutter with 7500 cuts per minute was not working well and he reduced it to 5000 cuts per minute) and cutter broke inside the trocar during surgery.The surgery was successfully completed on same day.Procedure type was unknown and there was no information about the patient impact.
 
Additional Manufacturer Narrative
Additional information provided in h.6.And h.11.A sample was not received at the manufacturing site for evaluation.Therefore, the condition of the product could not be verified.A review of the device history record traceable to the reported lot number, indicates that the reported product was processed and released according to the reported product¿s acceptance criteria.The photos were reviewed by the manufacturing site.Photo 1 shows a probe with the broken tip near the stiffener.Photo 2 shows a pak label, reported product and lot information is confirmed.The reported issue of broken probe is confirmed from the photo review.The investigation conducted a non-conformance review of the reported lot number.No deviations, were identified and all corresponding production release specifications defined in the device master record were met.The photo confirms the reported issue of cutter broke; however, since a sample was not returned and based on the evaluation of the information and materials received, the investigation was unable to identify the root cause or origin of the reported event.As the root cause and its origin are inconclusive, further investigative or manufacturing actions are not warranted at this time.All probes are 100% visually inspected and tested for actuation, aspiration, and cut during manufacturing.Complaints are reviewed and monitored at regular intervals for any significant adverse trends.Receipt of additional relevant information or supporting materials will prompt a re-evaluation of the complaint investigation.Complaint data for all products is reviewed monthly to monitor for adverse trends.During the last review, no adverse trends were observed for the reported product and event combination.Quality assurance has reviewed this complaint and will continue to monitor data for evidence of adverse trending and take further action, as appropriate.No further action warranted at this time.The manufacturer internal reference number is: (b)(4).

Brand Name
CONSTELLATION SURGICAL PROCEDURE PACK
Common Device Name
GENERAL SURGERY TRAY (KIT)
Manufacturer (Section D)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer (Section G)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key23904928
Report Number1644019-2025-05836
Device Sequence Number12684196
Product Code LRO
UDI-Device Identifier00380657516179
UDI-Public(01)00380657516179(17)270731(11)250818(10)17LEJT
Combination Product (Y/N)N
Initial Reporter CountryTC
PMA/510(K) Number
K880961
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8065751617
Device Lot Number17LEJT
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/01/2025
Supplement Date Received by Manufacturer03/02/2026
Initial Report FDA Received Date12/29/2025
Supplement Report FDA Received Date03/25/2026
Date Device Manufactured08/18/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown